How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Health
Satisfied Customers: 10216
Experience:  14 years as clinician in the field of Family Practice
Type Your Health Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I stopped taking Triamterne and I'm scared I will balloon up

Customer Question

I stopped taking Triamterne and I'm scared I will balloon up with fluid. I take it before my menstual cycle. I am otherwise healthy, no HBP, 40 years old. My potassium was 2.8 and I'm scared to ever take it again. What are some ways I can avoid the rebound effect?
JA: The Doctor will need to help you with this. Is there anything else the Doctor should be aware of?
Customer: No. Nothing else.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 5 months ago.
Category: Health
Expert:  Anthony Bray, MD replied 5 months ago.
Hello!Triamterene alone is a POTASSIUM SPARING type alone should NOT cause you low POTASSIUM...Do you take a combination such as Triamterene with HCTZ? Do you take other meds?I would advise follow up with your doctor on the low POTASSIUM.I think a Rx for POTASSIUM chloride supplement plus added endocrinology tests would be in order -- checking aldosterone level for example ..check renal function as to sodium and potassium excretion...I hope that this information is helpful for you Let me know if you have further questions or concerns I will be happy to get back with youIf my answers have been helpful and to your satisfaction then please remember to leave positive feedbackThank you and Best Regards,Anthony Bray MD